Lupron for Er/PR- cancer?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

JenPossible
Regular Member


Date Joined Aug 2004
Total Posts : 74
   Posted 6/8/2005 9:24 AM (GMT -7)   
I almost forgot to ask - I had multi-foci BC, in both breasts, StageIIIC, ER/PR-, HER2-.
 
I went into chemical menopause two months after delivering the baby - but came out of it (hormone levels returned to normal) a month after I started my new chemo (mini-ICE).   The doc gave me a lupron shot to shut down ovarian function - said I will get it every three months.  My first impression was that I did not want it.  The nurse practitioner said that some part of the cancer may respond to the estrogen created now that my hormone levels were back to normal (which I was told once they are post menopausal they never change, so it was a shock to me).
 
Anyone else have lupron?  I was also told that I would be given tamaxofin (however it is spelled), too, after the BMT - I read it doesn't help ER,PR- - anyone else hear of this?
 
-JP

Lmmackey
Regular Member


Date Joined Mar 2005
Total Posts : 316
   Posted 6/8/2005 9:54 AM (GMT -7)   
Hi JenPossible,

I'm taking Lupron in the 4 month supply (every 16 weeks) to shut down my ovarian function so that I can take Arimidex. However, as far as I know Arimidex is for er/pr positive (I've been told it can be either er+ or pr+ or both +). I've also read that Tamoxifen has little benefit to er/pr- status tumors as well. Perhaps your onc has more information, though, that could explain all of this.

Laure'
The finger of God touches your life when you make a friend.
----Mary Dawson Hughes---


Tavish
Veteran Member


Date Joined Jul 2003
Total Posts : 2272
   Posted 6/8/2005 1:08 PM (GMT -7)   
Jen, one thing I can think of is trying to offer protection against future cancers. Tamoxifen or a hormonal tx may not help against the cancer you have now, but it may help prevent a new cancer that might be ER/PR+. A new cancer is not necessarily the same make up as the original one...so it is possible to be ER- and then years later get a new and unrelated one that is +.

Just my guess, they are looking to protect you from a new occurence.

L&H,
Lori


JenPossible
Regular Member


Date Joined Aug 2004
Total Posts : 74
   Posted 7/15/2005 9:22 PM (GMT -7)   
The doc said that even er/pr- can grow from estrogen,that depending on how the lab tests tumors for er/pr-,it could be as much as 10% of the cells still respond to estrogen, so why not try every possible thing to try to destroy cancer/keep from growing. Since I started with a large cancer, why not. It's worth a shot. (the needle was so long to give the lupron shot that I told the nurse at first, no thanks, they'll have to think of some other way to give it.) yeah

wackygal
Veteran Member


Date Joined Jul 2003
Total Posts : 857
   Posted 7/16/2005 7:32 AM (GMT -7)   
Jen- I have heard that too... and I had an oophorectomy even though mine was er-/pr-. I hadn't heard about the tamoxifen though!

Just read this interesting article on pomergranate juice for prostate cancer in men... but it mentions estrogen? maybe it would be good for bc too? it has me wondering about that... jus thought i'd pass it on.

http://abcnews.go.com/Health/wireStory?id=783228

stef
~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~
"It's been worth everything I've been through,
 To do what I do"

                       To Do What I Do   -Alan Jackson, 2004


happy!
Regular Member


Date Joined Apr 2005
Total Posts : 22
   Posted 7/21/2005 4:07 AM (GMT -7)   
Hi Jen
Yes, the lupron needle is big but just don't look at it and imagine it's small, one of those mind game tricks we have to play, it helps. In my personal experience with lupron, the needle pinch really all depends on how talented the needle giver is, with a talented needle giver I promise you'll barely even know you were poked, with a less talented needle giver you may feel the pinch a bit more. If you go to a cancer center with many nurses, seek out the best needle giver, it'll make a huge difference. Lupron kind of has a texture like metamucil or some other powdery drink like that and needs to be kept being stirred up as the needle is given, that's why it may feel like the nurse is digging around a bit when the needle is inserted. But as I mentioned, with a talented needle giver, you'll barely even feel it if you even feel it at all.
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 12:59 PM (GMT -7)
There are a total of 2,732,185 posts in 300,998 threads.
View Active Threads


Who's Online
This forum has 151161 registered members. Please welcome our newest member, Geef.
273 Guest(s), 11 Registered Member(s) are currently online.  Details
Wdan, countess18, Tick41, Starlight*, Todd1963, DennisinNY, rockyfords, bdavis, NotQuiteAntonio, julymorning, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer